Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 193, NWS Goodland, KS

July 10, 2015Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jul 10, 2015, 8:30 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2015, 8:30 PM CDT (01:30 UTC)
Expired
Jul 10, 2015, 9:15 PM CDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1407 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1407 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1705 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.5
Supercell composite
14.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:33 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 10, 6:33 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
533 PM MDT FRI JUL 10 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 219 PM MDT FRI JUL 10 2015

LATEST UPPER AIR ANALYSIS INDICATED AN UPPER LEVEL TROUGH OVER THE
PACIFIC NORTHWEST AND AN UPPER LEVEL RIDGE OVER THE SOUTHEAST CONUS
WHICH WAS SLOWLY RETROGRADING.  WITHIN THE SOUTHWEST UPPER LEVEL
FLOW AN UPPER LEVEL SHORT WAVE TROUGH WAS EAST OF THE TRI-STATE
AREA.  TO THE SOUTHWEST WATER VAPOR IMAGERY INDICATED A SMALL SHORT
WAVE TROUGH MOVING TOWARD THE TRI-STATE AREA.  AT THE SURFACE A WARM
FRONT WAS STILL OVER THE AREA...EXTENDING FROM ROUGHLY THE KS/NE
BORDER SOUTHEAST INTO CENTRAL KANSAS.  SOUTHWEST OF THE WARM FRONT A
DRY LINE WAS NEARING THE KS/CO BORDER.

FOR THE REST OF THE AFTERNOON BROAD LIFT WILL CONTINUE TO INCREASE
OVER THE TRI-STATE AREA AHEAD OF THE APPROACHING SHORT WAVE TROUGH.
ANTICIPATE THE BEST STORM COVERAGE TO BE AHEAD OF THE WARM FRONT
WHERE LIFT/MOISTURE WILL BE BEST LATER THIS AFTERNOON AND EARLY
EVENING.  MORE ISOLATED COVERAGE IS ANTICIPATED BETWEEN THE DRY LINE
AND THE WARM FRONT...WITH NO STORMS EXPECTED WEST OF THE DRY LINE.
DEEP LAYER SHEAR WILL BE AROUND 40KTS AND MIXED LAYER CAPE WILL BE
1000J/KG OR SO.  THIS MAY LEAD TO SEVERE STORMS CAPABLE OF PRODUCING
HAIL UP TO QUARTER SIZE AND WIND GUSTS OF 70MPH.  LOOKING AT THE
LATEST MESOANALYSIS FROM SPC'S WEBSITE...NOTICED THE 700-500MB LAPSE
RATES ARE AROUND 6C/KM WHICH WILL HAMPER ANY STORMS FROM DEVELOPING.
THIS MAY BE DUE TO THE CLOUD COVER LASTING SO LONG EARLIER TODAY.

EARLY THIS EVENING STORM COVERAGE AHEAD OF THE WARM FRONT SHOULD
PEAK DUE TO LIFT WITH THE UPPER LEVEL SHORT WAVE TROUGH INCREASING
AS THE TROUGH MOVES OUT OF THE AREA.  STORM COVERAGE SHOULD THEN
DECLINE THROUGH THE REST OF THE EVENING.  AS HINTED AT ABOVE...STORM
DEVELOPMENT/COVERAGE WILL REALLY DEPEND ON THE MIDLEVEL LAPSE RATES
OVER THE AREA IN THE AFTERNOON.  IF THE LAPSE RATES DO NOT STEEPEN
THERE WILL BE LITTLE TO NO STORM COVERAGE.

OVERNIGHT THERE MAYBE SOME FOG AHEAD OF THE NEARLY STATIONARY WARM
FRONT IN SOUTHWEST NEBRASKA.  AHEAD OF THE FRONT THIS SHOULD BE THE
SAME AIR MASS AS THIS MORNING WHICH HAD PATCHY FOG WITH VISIBILITIES
DROPPING TO A HALF MILE OR SO.

SATURDAY THE WARM FRONT WILL MOVE THROUGH THE REST OF THE AREA
DURING THE MORNING.  ANY FOG WILL QUICKLY BURN OFF A COUPLE HOURS
AFTER SUNRISE.  DURING THE LATE MORNING AND THROUGH THE AFTERNOON
ANOTHER UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE AREA.
MEANWHILE THE DRY LINE AND ACCOMPANYING SURFACE TROUGH WILL MOVE
EAST ACROSS THE AREA.  SOUNDINGS AND CONDENSATION PRESSURE DEFICITS
SUGGEST ISOLATED STORMS MAY DEVELOP DURING THE EARLY AFTERNOON
EITHER ALONG OR EAST OF THE SURFACE TROUGH...WHICH WOULD BE ROUGHLY
EAST OF HIGHWAY 25.  AS THE AFTERNOON PROGRESSES THE SHORT WAVE
TROUGH MOVES EAST OF THE AREA AND FILLS.  ANY STORMS THAT DEVELOP
SHOULD BE EAST OF THE AREA OR DISSIPATED BEFORE EVENING.

ASIDE FROM THE ISOLATED STORMS...THE MUCH WARMER AIR MASS WILL CAUSE
TEMPERATURES TO WARM TO AROUND 100 IN EASTERN HALF OF THE AREA.
WITH DEW POINTS AROUND 60F HEAT INDEX VALUES WILL BE AROUND 100
DEGREES DURING THE AFTERNOON. DID NOT ISSUE AN ADVISORY FOR THE
HEAT DUE TO HIGHER DEW POINTS MOVING EAST OF THE AREA DURING THE
HEAT OF THE DAY. HOWEVER IF DEW POINTS RISE INTO THE MID 60S OR
TEMPERATURES WARM A FEW MORE DEGREES...HEAT INDEXES WILL BE CLOSER
TO 105.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 219 PM MDT FRI JUL 10 2015

A RIDGE WILL RESIDE OVER THE PLAINS THROUGH MONDAY.  A SURFACE
TROUGH WILL BE POSITIONED ACROSS NORTHWEST KANSAS THROUGH SUNDAY
NIGHT FOLLOWED BY HIGH PRESSURE MONDAY.

THERE IS A WEAK SHORTWAVE ADVERTISED SATURDAY EVENING BUT
MOISTURE IS LACKING SO WILL ADJUST THE FORECAST TO NIL POPS. THE
FORECAST FROM SUNDAY THROUGH MONDAY SHOULD BE DRY AS WELL DUE TO
SUBSIDENCE AND A LACK OF SUFFICIENT MOISTURE.

MIN TEMPERATURES SHOULD RANGE FROM 65 TO 70 WITH SOME LOWER 60S IN
EASTERN COLORADO.  MAX TEMPERATURES SHOULD RANGE FROM 95 TO AROUND
100.

IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)...AN UPPER LEVEL
RIDGE WILL CONTINUE OVER THE REGION THROUGH TUESDAY AND THEN
FLATTENS AS NUMEROUS SHORTWAVES RIDE OVER THE RIDGE AND ACROSS THE
CENTRAL PLAINS. A PERSISTENT SURFACE TROUGH NEAR EASTERN COLORADO
AND NORTHWEST KANSAS WILL FOCUS MOISTURE AND INSTABILITY FOR
THUNDERSTORMS NEARLY EVERY DAY EXCEPT MONDAY.  POPS FOR THE EXTENDED
PORTION OF THE FORECAST WILL BE NIL ON MONDAY WITH SLIGHT CHANCE AND
CHANCE POPS FOR THE REMAINING TIME.

MIN TEMPERATURES DURING THIS TIME SHOULD RANGE IN THE MID TO UPPER
60S WITH SOME LOWER 60S IN EASTERN COLORADO.  MAX TEMPERATURES WILL
RANGE FROM THE LOWER TO MIDDLE 90S WITH SOME UPPER 90S POSSIBLE ON
TUESDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 533 PM MDT FRI JUL 10 2015

VFR CONDITIONS SHOULD DOMINATE MAJORITY OF THIS FORECAST PERIOD.
NEAR-TERM AVIATION CONCERN IS THREAT FOR THUNDERSTORMS NEAR KMCK.
MAIN STORM IN THE AREA REMAINS AROUND 30 MILES NORTH OF KMCK.
ADDITIONAL DEVELOPMENT IS POSSIBLE BUT AT THIS MOMENT...DOES NOT
APPEAR AS THOUGH STORMS WILL AFFECT TAF SITE. THERE MAY BE SOME
FOG TOMORROW MORNING AT KMCK AS MOISTURE POOLS ALONG A WEAK
FRONTAL BOUNDARY. WORST CONDITIONS SHOULD REMAIN NORTH. LIGHT
WINDS CAN BE ANTICIPATED THROUGHOUT THE NEXT 24 HOURS. A LEE
TROUGH SHOULD LEAD TO A WIND SHIFT TOMORROW MORNING AT KGLD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...FS
AVIATION...RRH
Hazardous weather outlook, Jul 10, 4:09 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
309 PM MDT FRI JUL 10 2015

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112115-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
309 PM MDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS SHOULD INCREASE IN COVERAGE LATE THIS AFTERNOON AND
EVENING. SOME STORMS MAY BECOME SEVERE IN NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA...WITH HAIL LARGER THAN ONE INCH...DAMAGING
WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST
OF HIGHWAY 83. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH ANY
STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 10, 7:22 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM CDT FRI JUL 10 2015

NEZ080-110030-
HITCHCOCK NE-
722 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK COUNTY
UNTIL 730 PM CDT...

AT 722 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF CULBERTSON...OR 8 MILES NORTH OF TRENTON...MOVING
NORTH AT 15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULBERTSON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4029 10076 4016 10082 4024 10111 4035 10108
      4035 10076
TIME...MOT...LOC 0022Z 200DEG 14KT 4029 10096

JRM
Special weather statement, Jul 10, 7:42 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
742 PM CDT FRI JUL 10 2015

NEZ080-110130-
HITCHCOCK NE-
742 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HITCHCOCK COUNTY UNTIL
830 PM CDT...

AT 742 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF TRENTON...MOVING NORTH AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TRENTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4034 10082 4003 10103 4009 10125 4035 10110
      4035 10096
TIME...MOT...LOC 0042Z 200DEG 14KT 4013 10111

JRM
Special weather statement, Jul 10, 8:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
806 PM CDT FRI JUL 10 2015

NEZ080-110115-
HITCHCOCK NE-
806 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK COUNTY
UNTIL 815 PM CDT...

AT 806 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CULBERTSON...OR 7 MILES NORTHEAST OF TRENTON...MOVING NORTHEAST AT 30
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CULBERTSON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4035 10076 4029 10076 4012 10080 4020 10104
      4035 10099
TIME...MOT...LOC 0106Z 204DEG 24KT 4024 10090

JRM
Special weather statement, Jul 10, 8:25 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM CDT FRI JUL 10 2015

NEZ080-081-110145-
HITCHCOCK NE-RED WILLOW NE-
825 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HITCHCOCK AND
NORTHWESTERN RED WILLOW COUNTIES UNTIL 845 PM CDT...

AT 825 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CULBERTSON...OR 9 MILES EAST OF TRENTON...MOVING NORTHEAST AT 15 MPH.

PEA SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CULBERTSON.

LAT...LON 4010 10075 4019 10096 4035 10089 4035 10057
TIME...MOT...LOC 0125Z 219DEG 12KT 4022 10084

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 9:41 PM CDTSevere Thunderstorm WarningGLDDecatur49 min
Jul 10, 10:29 PM CDTSevere Thunderstorm WarningGLDDecatur16 min
Jul 11, 12:14 AM CDTSpecial Weather StatementGLDNorton31 min
Jul 11, 3:15 PM CDTHeat AdvisoryGLDGove, Graham, Norton, Sheridan29 hr
Jul 11, 4:34 PM CDTSevere Thunderstorm WarningGLDCheyenne56 min
Jul 11, 4:47 PM CDTSevere Thunderstorm WarningGLDCheyenne41 min
Jul 11, 5:02 PM CDTSpecial Weather StatementGLDRawlins13 min
Jul 11, 5:15 PM CDTSevere Thunderstorm WarningGLDRawlins60 min
Jul 11, 5:26 PM CDTSpecial Weather StatementGLDCheyenne34 min
Jul 11, 5:27 PM CDTSpecial Weather StatementGLDCheyenne33 min
Jul 11, 5:35 PM CDTSevere Thunderstorm WarningGLDCheyenne40 min
Jul 11, 5:51 PM CDTFlash Flood WarningGLDRawlins3 hr
Jul 11, 6:09 PM CDTSpecial Weather StatementGLDRawlins51 min
Jul 11, 6:10 PM CDTSpecial Weather StatementGLDRawlins20 min
Jul 11, 6:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 11, 6:32 PM CDTSevere Thunderstorm WarningGLDDecatur, Rawlins, Thomas43 min
Jul 11, 3:49 PM CDTSpecial Weather StatementGLDYuma26 min
Jul 11, 4:01 PM CDTSevere Thunderstorm WarningGLDYuma44 min
Jul 10, 7:22 PM CDTSpecial Weather StatementGLDHitchcock8 min
Jul 10, 7:42 PM CDTSpecial Weather StatementGLDHitchcock48 min
Jul 10, 8:06 PM CDTSpecial Weather StatementGLDHitchcock9 min
Jul 10, 8:25 PM CDTSpecial Weather StatementGLDHitchcock20 min
Jul 10, 8:46 PM CDTSevere Thunderstorm WarningGLDRed Willow29 min
Jul 10, 9:10 PM CDTSevere Thunderstorm WarningGLDRed Willow50 min
Jul 10, 9:16 PM CDTSpecial Weather StatementGLDHitchcock14 min
Jul 10, 9:27 PM CDTFlash Flood WarningGLDHitchcock3 hr
Jul 10, 9:56 PM CDTSpecial Weather StatementGLDRed Willow19 min
Jul 10, 10:04 PM CDTSpecial Weather StatementGLDRed Willow11 min
Jul 10, 10:38 PM CDTSpecial Weather StatementGLDRed Willow22 min
Jul 10, 10:44 PM CDTSevere Thunderstorm WarningGLDRed Willow46 min
Jul 10, 11:27 PM CDTSevere Thunderstorm WarningGLDRed Willow17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.